Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 37, NWS Blacksburg, VA

July 7, 2008Rockbridge County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2008, 4:57 PM EDT for Rockbridge County, Virginia. It was in force for 101 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2008, 4:57 PM EDT (20:57 UTC)
Expired
Jul 7, 2008, 6:38 PM EDT
In force
101 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 072058
FFWRNK
VAC163-080300-
/O.NEW.KRNK.FF.W.0037.080707T2057Z-080708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 1100 PM EDT.

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING VERY HEAVY RAIN WILL AFFECT SMALL STREAMS ALONG 
  THE MAURY RIVER...INCLUDING DAVIDSON RUN.


EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3770 7938 3769 7934 3765 7936 3761 7946
      3759 7946 3758 7945 3757 7944 3759 7954
      3772 7945

$$

JJ
1 follow-up statement
000 
WGUS71 KRNK 072238
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT MON JUL 7 2008

VAC163-072244-
/O.CAN.KRNK.FF.W.0037.000000T0000Z-080708T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKBRIDGE VA-
634 PM EDT MON JUL 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN ROCKBRIDGE
COUNTY...

RADAR SHOWS RAIN HAS MOVED OUT OF THE WARNED AREA. RADAR ESTIMATED 
THAT 2 ROUNDS OF HEAVY RAIN BROUGHT AROUND 2.5 INCHES OF RAIN ALONG 
THE MAURY RIVER...AND IN THE SMALL DAVIDSON RUN BASIN. 
HOWEVER...THERE HAVE BEEN NO REPORTS OF FLOODING. THERE HAS BEEN 
ENOUGH TIME SINCE THE HEAVY RAIN ENDED THAT ANY HIGH WATER ON SMALL 
CREEKS AND STREAM SHOULD BE SUBSIDING...THUS THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3770 7938 3769 7934 3765 7936 3761 7946
      3759 7946 3758 7945 3757 7944 3759 7954
      3772 7945

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:08 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 7, 3:08 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT MON JUL 7 2008

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW WILL TRAVERSE THE AREA THE NEXT FEW
DAYS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL
REMAIN VERY WARM AND HUMID AS SOUTHERLY FLOW CONTINUES DURING THE
PERIOD.

&&

.NEAR TERM /THROUGH TUESDAY/...
THE STUBBORN UPPER LEVEL LOW IS CURRENTLY OVER THE PIEDMONT OF VA.
WITH AFTERNOON HEATING AND A SATURATED ATMOSPHERE...STORMS WILL
CONTINUE TO FIRE ALONG THE BLUE RIDGE THEN DRIFT TO THE EAST THIS
EVENING. WITH LOSE OF HEATING...THESE STORMS WILL FADE THROUGH
THE OVERNIGHT HOURS.

MODIFIED 12Z SOUNDINGS FROM RNK AND GSO SHOW MODERATE INSTABILITY
AGAIN THIS AFTERNOON WITH CAPES FROM AROUND 1500 J/KG...TO POSSIBLY
2500 IN THE PIEDMONT. WITH UPPER LOW RIGHT OVER THE
AREA...STEERING WINDS WILL BE VERY WEAK...SO STORM MOTION WILL BE
SLOWLY EASTWARD. IN ADDITION...PROPAGATION VECTORS ARE ALSO VERY
WEAK AND ERRATIC AS WOULD BE EXPECTED WITH AN UPPER LOW OVER THE
AREA....SO ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR
VERY HEAVY DOWNPOURS. AT LEAST THE PW ATS ARE NOT ELEVATED- JUST
PRONGED TO BE AROUND 1.4 OR 1.5 THIS AFTERNOON...NEAR NORMAL FOR
JULY. FFG IS ALSO QUITE HIGH EXCEPT IN THE ISOLATED LOCATIONS
WHERE WE HAVE HAD HEAVY DOWNPOURS PAST FEW DAYS. WILL KEEP MENTION
IN THE WHO- JUST ADDED IT TO THE WEATHER FOR THIS AFTERNOON INTO
THIS EVENING. A FEW OF THE STORMS PAST FEW DAYS HAVE BEEN STRONG
ENOUGH TO HAVE WET MICRO BURSTS AND IN ADDITION...OUR MID LEVEL
AIRMASS TODAY IS DRIER THAN PAST FEW DAYS...SO I WILL ADD IN GUSTY
WINDS TO THE WEATHER GRIDS. I EXPECT A FEW OF THE STORMS LATE THIS
AFTERNOON AND EARLY EVENING TO HAVE STRONG POSSIBLY DAMAGING
WINDS...SO WILL ADD TO THE HWO. I RAISED POPS A BIT- LOOKS LIKE
THE BEST LOW LEVEL CONVERGENCE/FORCING OCCURS IN THE MTNS EARLY
AFTERNOON...AND THEN SHIFTS EAST INTO THE FOOTHILL AND PIEDMONT
LATE AFTERNOON INTO EARLY EVENING. HAVE KEPT POPS TO CHC...BUT
RAISED TO 50 PCT IN MOST OF THE FOOTHILLS AND PIEDMONT. WILL WORD
AS SCATTERED RATHER THAN CHC.

ON TUESDAY...UPPER LEVEL LOW DRIFTS TO THE EAST COAST. WAVES WORKING
AROUND THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE
AREA. BEING ON THE BACK SIDE OF THE SYSTEM...COVERAGE WILL NOT BE A
GREAT AS THEY HAVE BEEN. HOWEVER...THE STORMS THAT DO IGNITE
TOMORROW WILL HAVE THE SAME INTENSITY WITH HEAVY DOWNPOURS AND
SMALL HAIL.

DO NOT THINK I CAN IMPROVE ON GUIDANCE FOR TEMPERATURES TONIGHT AND
TUESDAY. THEREFORE I STAYED CLOSE TO MAV. TEMPERATURES DURING THE
PERIOD WILL BE SIMILAR TO WHAT HAVE BEEN THE LAST COULD OF DAYS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
THE UPPER LEVEL LOW THAT HAS PLAGUED THE REGION FOR THE LAST 3-4
DAYS WILL BE ALONG THE EAST COAST TUESDAY NIGHT. WITH DRY AIR
ENTRAINING IN ON THE BACK SIDE OF THIS FEATURE AND INCREASING
HEIGHTS ALOFT...ANY LINGERING CONVECTION WILL WANE DURING THE
EVENING. HOWEVER...THE END TO THE SHOWERS AND THUNDERSTORMS WILL
BE SHORT LIVED AS PREFRONTAL CONVECTION AND A STRONGER LOW LEVEL
JET CROSS THE AREA ON WEDNESDAY. GFS HAS BEEN CONSISTENT WITH
BRING SHOWERS INTO THE WEST IN THE MORNING...THEN INTO THE EAST
DURING THE AFTERNOON/EVENING. BEST JET DYNAMICS STAY WELL TO THE
NORTH...BUT WITH A SATURATED ATMOSPHERE AND MODERATE
INSTABILITY...STRONG STORMS COULD DEVELOP ACROSS THE NORTH HALF OF
RNK CWA. CAN NOT RULE OUT STORMS TO THE SOUTH...BUT THE BETTER
PART SHOULD BE NORTH. IN TYPICAL SUMMER TIME FASHION...SHOWERS
SHOULD END BY MIDNIGHT THURSDAY.

TEMPERATURES WILL HOVER AROUND NORMAL THROUGH THE PERIOD. THE HUMID
CONDITIONS WILL ALSO PREVAIL.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS EXPECTED...UPPER LEVEL RIDGE IN THE GULF AND LITTLE UPPER
LEVEL SUPPORT TO THE NORTH HAS THE COLD FRONT SLOWER AND NOT
TRACKING THROUGH THE REGION UNTIL THURSDAY OR THURSDAY NIGHT.
THOSE AREAS NOT SEEING WIDE SPREAD CONVECTION ON WEDNESDAY WILL
LIKELY SEE STRONG STORMS WITH THE FRONTAL PASSAGE THURSDAY
AFTERNOON AND EVENING. THE PRIME AREA WILL BE ALONG THE VA/NC
BORDER SOUTH. DRY AIR WITH NORTHWEST FLOW SHOULD EMBRACE THE
ENTIRE AREA BY FRIDAY MORNING. HIGH PRESSURE WILL BRING DRY
WEATHER TO THE REGION FOR THE WEEKEND...BUT A WEAK TROUGH ALOFT
CLOUD ALSO BRING AN ISOLATED SHOWER TO THE MOUNTAINS. EVEN WITH
THE FRONTAL PASSAGE...DO NOT EXPECT TEMPERATURES TO COOL OFF MUCH.
WITH DRY AIR AND A STRONG SUMMER SUN...TEMPERATURES COULD EASILY
WARM TO ABOVE NORMAL. 850 MB TEMPERATURES ARE FORECASTED TO BE
+18C TO +20C OVER THE WEEKEND.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND WEST OF THE BLUE
RIDGE IN SW VA. THE STORMS WILL CONTINUE SREADING/PROPAGATING
EAST-NORTHEAST INTO THE EVENING. I HAVE INCLUDED PERIODS OF TSTMS
AT BOTH ROA AND LYH WHERE THS CHC IS THE HIGHEST...AND JUST VCNTY
TSTMS REST OF THE TAF SITES. BRIEF VSBY/CIG RESTRICTIONS LIKELY
IN ANY STORMS THAT DO PASS ACROSS AIRPORTS. VARIABLE FOG AND BR BY
EARLY MORNING TUESDAY AGAIN.

THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING
AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH TUESDAY.

COOL FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY
CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT ALLOWING
SLIGHTLY DRIER AIR FOR LATE WEEK.

&&

.HYDROLOGY...
SEVERAL FLASH FLOOD WARNINGS ISSUED SUNDAY AFTERNOON AND APPARENTLY
VERIFIED OVER MERCER AND GILES COUNTY. RADAR RAINFALL AMOUNTS 3 TO 4
INCHES IN SEVERAL HOURS PRODUCED AT LEAST ISOLATED
FLOODING...ALTHOUGH THE HIGHEST RAIN GAGE REPORT WAS 2.49 INCHES
AT EADS MILL IFLOWS IN MERCER COUNTY. GAGED STREAM RESPONSE IN THE
AREAS OF HEAVY RAIN WAS VERY UNIMPRESSIVE. THE BLUESTONE RIVER AT
SPANISHBURG IN MERCER COUNTY ROSE LESS THAN A FOOT...WHILE WALKER
CREEK AT BANE IN GILES COUNTY ROSE AROUND 1.5 FEET. STORMS TODAY
AND TUESDAY COULD ALSO PRODUCE VERY LOCALIZED FLASH FLOODING PER
THE DISCUSSION ABOVE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...JJ/PC
HYDROLOGY...
Hazardous weather outlook, Jul 7, 1:49 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT MON JUL 7 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-081800-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
149 PM EDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A
FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AND WEDNESDAY
ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.

In the hours before

Local storm report, Jul 7, 3:50 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 SE MONETA             37.15N 79.59W
07/07/2008  M0.75 INCH       BEDFORD            VA   PUBLIC

            SMITH MOUNTAIN LAKE SHORE.

&&

DOC
Local storm report, Jul 7, 4:16 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     3 SSE LEXINGTON         37.74N 79.42W
07/07/2008                   ROCKBRIDGE         VA   LAW ENFORCEMENT

            TREE DOWN ALONG INTERSTATE 81 AT MILE MARKER 186

&&

JJACKSON
Special weather statement, Jul 7, 4:20 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT MON JUL 7 2008

NCZ019-020-072115-
YADKIN NC-WILKES NC-
420 PM EDT MON JUL 7 2008

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF NORTH WILKESBORO...OR ABOUT
OVER WILKES CO ARPT...MOVING EAST AT 14 MPH. THE STRONG THUNDERSTORM
WILL BE NEAR...DOCKERY AT 425 PM EDT...ROARING RIVER AT 445 PM EDT...
RONDA AT 455 PM EDT...CLINGMAN AT 500 PM EDT...BENHAM AT 505 PM
EDT...PLEASANT HILL...PLEASANT HILL AT 510 PM EDT...

EXPECT RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR...AND WIND
GUSTS TO 40 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

PH
Local storm report, Jul 7, 4:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             1 E RUPERT              37.95N 80.66W
07/07/2008  M0.75 INCH       GREENBRIER         WV   PUBLIC

            HAIL FELL FROM 421 PM TO 425 PM EDT.

&&

DOC
Local storm report, Jul 7, 4:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             ALTAVISTA               37.12N 79.28W
07/07/2008  M1.00 INCH       CAMPBELL           VA   PUBLIC

&&

DOC
Local storm report, Jul 7, 4:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUL 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             HURT                    37.08N 79.28W
07/07/2008  E1.00 INCH       PITTSYLVANIA       VA   PUBLIC

&&

DOC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:55 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick65 min
Jul 7, 1:19 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford56 min
Jul 7, 1:32 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke, City of Roanoke58 min
Jul 7, 1:36 PM EDTFlash Flood WarningRNKFranklin, Roanoke2 hr
Jul 7, 1:36 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig54 min
Jul 7, 1:48 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd41 min
Jul 7, 1:59 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick61 min
Jul 7, 2:20 PM EDTFlash Flood WarningRNKFloyd, Franklin, Patrick2 hr
Jul 7, 2:24 PM EDTSevere Thunderstorm WarningRNKFloyd66 min
Jul 7, 2:28 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin62 min
Jul 7, 2:36 PM EDTSevere Thunderstorm WarningRNKCraig54 min
Jul 7, 2:43 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Rockbridge34 min
Jul 7, 3:06 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin54 min
Jul 7, 3:15 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem60 min
Jul 7, 3:33 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista87 min
Jul 7, 3:51 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Lexington54 min
Jul 7, 3:53 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington51 min
Jul 7, 3:56 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania64 min
Jul 7, 4:30 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania18 min
Jul 7, 4:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Halifax, Pittsylvania62 min
Jul 7, 4:45 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge38 min
Jul 7, 4:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski55 min
Jul 7, 5:07 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Campbell, City of Lynchburg53 min
Jul 7, 5:27 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax63 min
Jul 7, 5:42 PM EDTSevere Thunderstorm WarningRNKCampbell, Pittsylvania52 min
Jul 7, 6:03 PM EDTSevere Thunderstorm WarningRNKBuckingham57 min
Jul 7, 6:16 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax59 min
Jul 7, 6:21 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania54 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.